Alert archive / Texas / Wind Advisories in 2013
Wind Advisory 1, NWS Lubbock, TX
NWS Lubbock, TX issued this wind advisory at Jan 11, 2013, 4:38 AM CST for 21 counties in Texas. It took effect at Jan 11, 2013, 1:00 PM CST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jan 11, 2013, 4:38 AM CST (10:38 UTC)
- In effect from
- Jan 11, 2013, 1:00 PM CST
- Expired
- Jan 11, 2013, 6:00 PM CST
- In force
- 5 hr
- Issued by
- NWS Lubbock, TX
All 21 counties
Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 32 km from the middle of the area, began a volume at 10:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 10.6 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1272 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 243 m²/s²
- 0-3 km storm-relative helicity
- 202 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
692 WWUS74 KLUB 111038 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 438 AM CST FRI JAN 11 2013 ...STRONG WINDS EXPECTED TODAY... TXZ021>024-027>030-033>035-039-040-112200- /O.UPG.KLUB.HW.A.0001.130111T1700Z-130112T0000Z/ /O.NEW.KLUB.HW.W.0001.130111T1700Z-130112T0000Z/ PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN- HOCKLEY-LUBBOCK-YOAKUM-TERRY- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON... PLAINVIEW...FLOYDADA...LOCKNEY...MORTON...LEVELLAND...LUBBOCK... SLATON...WOLFFORTH...PLAINS...DENVER CITY...BROWNFIELD 438 AM CST FRI JAN 11 2013 ...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * EVENT...HIGH WINDS. * TIMING...LATE THIS MORNING THROUGH THIS AFTERNOON. * WINDS...SUSTAINED AT 35 TO 45 MPH WITH GUSTS TO 60 MPH. * IMPACTS...WINDS THIS STRONG MAY IMPEDE TRAVEL ESPECIALLY FOR HIGH PROFILE VEHICLES. THE STRONG WINDS WILL CREATE AREAS OF BLOWING DUST WHICH WILL REDUCE VISIBILITIES TO A FEW MILES OR LESS AT TIMES. LOOSE OUTDOOR OBJECTS SHOULD BE SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ TXZ025-031-036-037-041-042-112200- /O.UPG.KLUB.HW.A.0001.130111T1700Z-130112T0000Z/ /O.NEW.KLUB.WI.Y.0001.130111T1900Z-130112T0000Z/ HALL-MOTLEY-CROSBY-DICKENS-LYNN-GARZA- INCLUDING THE CITIES OF...MEMPHIS...TURKEY...MATADOR... ROARING SPRINGS...CROSBYTON...RALLS...DICKENS...SPUR...TAHOKA... ODONNELL...POST 438 AM CST FRI JAN 11 2013 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM CST THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * EVENT...STRONG WINDS. * TIMING...THIS AFTERNOON. * WINDS...SUSTAINED AT 25 TO 35 MPH WITH GUSTS TO 50 MPH. * IMPACTS...WINDS THIS STRONG CAN MAKE TRAVEL DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES. SOME BLOWING DUST IS EXPECTED TO DEVELOP WHICH WILL REDUCE VISIBILITIES TO A FEW MILES OR LESS AT TIMES. LOOSE OUTDOOR OBJECTS SHOULD BE SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TXZ026-032-112200- /O.NEW.KLUB.WI.Y.0001.130111T1900Z-130112T0000Z/ CHILDRESS-COTTLE- INCLUDING THE CITIES OF...CHILDRESS...PADUCAH 438 AM CST FRI JAN 11 2013 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM CST THIS EVENING. * EVENT...STRONG WINDS. * TIMING...THIS AFTERNOON. * WINDS...SUSTAINED AT 25 TO 35 MPH WITH GUSTS TO 45 MPH. * IMPACTS...WINDS THIS STRONG CAN MAKE TRAVEL DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES. LOOSE OUTDOOR OBJECTS SHOULD BE SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
1 follow-up statement
067 WWUS74 KLUB 112053 NPWLUB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 253 PM CST FRI JAN 11 2013 ...RATHER BREEZY WINDS WILL PERSIST LATE THIS AFTERNOON THROUGH EARLY EVENING... TXZ021>024-027>030-033>035-039-040-120000- /O.CAN.KLUB.HW.W.0001.000000T0000Z-130112T0000Z/ /O.EXA.KLUB.WI.Y.0001.000000T0000Z-130112T0000Z/ PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN- HOCKLEY-LUBBOCK-YOAKUM-TERRY- INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART... TULIA...SILVERTON...QUITAQUE...MULESHOE...LITTLEFIELD...OLTON... PLAINVIEW...FLOYDADA...LOCKNEY...MORTON...LEVELLAND...LUBBOCK... SLATON...WOLFFORTH...PLAINS...DENVER CITY...BROWNFIELD 253 PM CST FRI JAN 11 2013 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. THE HIGH WIND WARNING HAS BEEN CANCELLED. * EVENT...RATHER BREEZY WINDS. * TIMING...LATE THIS AFTERNOON LINGERING THROUGH EARLY THIS EVENING. * WINDS...SOUTHWEST SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS OF 40 TO 45 MPH. * IMPACTS...WINDS THIS STRONG CAN MAKE TRAVEL DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES. SOME BLOWING DUST IS EXPECTED TO DEVELOP WHICH WILL REDUCE VISIBILITIES TO A FEW MILES OR LESS AT TIMES. LOOSE OUTDOOR OBJECTS SHOULD BE SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TXZ025-026-031-032-036-037-041-042-120000- /O.CON.KLUB.WI.Y.0001.000000T0000Z-130112T0000Z/ HALL-CHILDRESS-MOTLEY-COTTLE-CROSBY-DICKENS-LYNN-GARZA- INCLUDING THE CITIES OF...MEMPHIS...TURKEY...CHILDRESS... MATADOR...ROARING SPRINGS...PADUCAH...CROSBYTON...RALLS... DICKENS...SPUR...TAHOKA...ODONNELL...POST 253 PM CST FRI JAN 11 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * EVENT...RATHER BREEZY WINDS. * TIMING...LATE THIS AFTERNOON LINGERING THROUGH EARLY THIS EVENING. * WINDS...SOUTHWEST SUSTAINED WINDS OF 20 TO 31 MPH WITH GUSTS TO 40 MPH. * IMPACTS...WINDS THIS STRONG CAN MAKE TRAVEL DIFFICULT ESPECIALLY FOR HIGH PROFILE VEHICLES. SOME BLOWING DUST IS EXPECTED TO DEVELOP WHICH WILL REDUCE VISIBILITIES TO A FEW MILES OR LESS AT TIMES. LOOSE OUTDOOR OBJECTS SHOULD BE SECURED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Jan 11, 4:14 AM CST, 24 minutes earlier.
Area forecast discussion, Jan 11, 4:14 AM CST, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 414 AM CST FRI JAN 11 2013 .SHORT TERM... TODAY WILL BRING MILD CONDITIONS...BUT THE RELATIVELY RARE WARMTH /OF RECENT DAYS/ WILL BE OVERSHADOWED BY STRONG WINDS THIS AFTERNOON. EARLY MORNING WATER VAPOR IMAGERY SHOWS A COMPLEX TROUGH EVOLVING ACROSS THE WESTERN CONUS. ONE VORTICITY MAXIMUM EMBEDDED WITH THE BASE OF TROUGH WILL EJECT EAST-NORTHEASTWARD ACROSS THE CENTRAL HIGH PLAINS THIS AFTERNOON WITH STRONG TROPOSPHERIC WINDS STRETCHING FROM THE CENTRAL PLAINS INTO THE DESERT SOUTHWEST BY 00Z. SFC CYCLOGENESIS CENTERED IN THE LEE OF THE COLORADO ROCKIES WILL HELP TIGHTEN THE PRESSURE GRADIENT LOCALLY. IN ADDITION...AT PEAK HEATING/MIXING...THE MOST INTENSE MID/UPPER LEVEL WIND FIELDS WILL BE POSITIONED ACROSS MUCH OF NM TO THE PANHANDLES AND SOUTHEAST CO AND POINTS NORTHEAST. NWP IS ALSO CONSISTENT THAT A STRONG 700 MB JET OF 60-70 KTS WILL SPREAD OVER THE WESTERN ZONES BY 18Z...THEN SWEEP EASTWARD ACROSS MUCH OF THE REMAINDER OF THE CWA THROUGH THE AFTERNOON HOURS. THIS BRINGS CONCERN THAT MUCH OF THE FA COULD EXPERIENCE VERY STRONG WINDS BETWEEN LATE THIS MORNING AND EARLY THIS EVENING. HOWEVER...A THICK SHIELD OF MID/HIGH CLOUDS WILL ALSO BE POSITIONED OVER THE AREA EARLY. THIS CLOUD SHIELD IS PROJECTED TO SLOWLY SHIFT EASTWARD THROUGH THE DAY...BUT WILL LIKELY PERSIST THROUGH MUCH/ALL OF THE DAY ACROSS THE EASTERN ZONES. THIS IS WHERE THE WIND FORECAST GETS TRICKY AS THE EXACT EXTENT...OPACITY AND DURATION OF THE CLOUD COVER WILL LIKELY HAVE A LARGE IMPACT ON JUST HOW MUCH MIXING TAKES PLACE AND THUS HOW MUCH DOWNWARD TRANSPORT OF HIGH MOMENTUM AIR CAN BE ACHIEVED AT THE SFC. FEEL MOST CONFIDENT THAT THE CLOUDS WILL THIN AND STRONGER WINDS WILL BE REALIZED ACROSS THE NORTHWESTERN ZONES...WHERE MODEL SOUNDINGS SUGGEST MIXING TO NEAR 700 MB. THIS SHOULD YIELD WIDESPREAD SUSTAINED WIND OF 30-40 MPH WITH GUSTS TO 60 MPH. HOWEVER...THE FURTHER SOUTH AND EAST IT IS LESS CERTAIN THAT THE STRONGER WINDS WILL COME TO FRUITION...WITH ONLY BREEZY CONDITIONS EXPECTED ACROSS THE FAR SOUTHEAST ZONES...WHERE CLOUDS SHOULD PERSIST THROUGH THE DAY. THUS...DECIDED TO UPGRADE TO A HIGH WIND WARNING ALONG AND WEST OF A SILVERTON TO LUBBOCK TO BROWNFIELD LINE...WHILE STEEPING DOWN TO A WIND ADVISORY FOR THE TWO ROWS OF COUNTIES TO THE EAST OF THE WARNING. GIVEN THE STRONG WINDS ALSO HAVE CONCERN ABOUT BLOWING DUST...THOUGH RECENT RAINS AND WET GROUNDS MAY HELP TEMPER THE DUST A BIT. STILL...DID INSERTED AREAS OF BLOWING DUST IN THE GRIDS WHERE THE STRONGEST WINDS ARE ANTICIPATED...WITH PATCHY BLOWING DUST FURTHER TO THE EAST...IN THE WIND ADVISORY AREA. THE STRONG DOWNSLOPING WINDS WILL PROVIDE A MILD DAY...THOUGH DID FAVOR THE COOLER SIDE OF GUIDANCE GIVEN THE MOIST GROUNDS /AND CLOUDS HOLDING IN OUT EAST/. A PACIFIC FRONT WILL GLIDE THROUGH THE FA THIS AFTERNOON AND THIS EVENING WITH DRIER AND COLDER AIR MOVING IN TONIGHT. WINDS WILL DROP OFF PRETTY QUICKLY THIS EVENING AND LOWS BY SATURDAY MORNING WILL VARY FROM THE TEENS NORTHWEST TO NEAR 30 DEGREES EAST...SIGNALING A QUICK END TO THE WARMTH. && .LONG TERM... ON SATURDAY...THE NEXT SHORTWAVE TROUGH WILL ROTATE AROUND THE BROAD UPPER TROUGH COVERING MUCH OF THE WESTERN CONUS. THE NAM IS SLIGHTLY SHARPER AND SLOWER WITH THIS FEATURE THAN THE GFS AS IT MOVES FROM NM NEWD ACROSS WTX. IN EITHER CASE THOUGH...ALTHOUGH LIFT FROM THE TROUGH MAY BRIEFLY COUPLE WITH LIFT ALONG THE FRONT...IT APPEARS THAT MOISTURE WILL BE INSUFFICIENT FOR ANY MENTIONABLE CHANCE OF POPS...ALTHOUGH IT SHOULD GENERATE BKN CLOUD COVER AND WE CAN/T RULE OUT SOME LIGHT FLURRIES SATURDAY EVENING. AS THE FRONT MOVES THROUGH...TEMPS WILL BE MARKEDLY COOLER SATURDAY WITH HIGHS NEAR 40 NORTH TO NEAR 50 SOUTH...AND LOWS WILL FALL INTO THE TEENS TO LOW 20S SATURDAY NIGHT. ANOTHER SLUG OF JET ENERGY WILL REINFORCE THE UPPER TROUGH SUNDAY INTO MONDAY...AND THE TROUGH WILL DIG FARTHER SW INTO AZ AND NM. MEANWHILE...A COLD CONTINENTAL SFC RIDGE WILL BUILD INTO THE GREAT BASIN AND SRN ROCKIES...WITH A SOMEWHAT WEAKER...BUT STILL COLD...SFC RIDGE ADVANCING INTO THE SRN PLAINS. TEMPS WILL TUMBLE DOWN INTO THE 30S FOR HIGHS SUN AND MON...WITH LOWS MAINLY IN THE TEENS TO LOWER 20S...AND PERHAPS SOME SINGLE DIGITS ACROSS THE FAR SOUTHWEST TX PANHANDLE. IN THE TUE TO THU TIME-FRAME...MED-RANGE GUIDANCE IS IN DISAGREEMENT WHETHER OR NOT THE BASE OF THE UPPER TROUGH WILL WRAP UP SOMEWHERE OVER THE DESERT SW...OR IF IT WILL SHEAR OUT ACROSS THE SRN PLAINS...PERHAPS BRIEFLY CLOSING OFF ACROSS TX. IN THE LATTER CASE...PER THE GFS...THE FORECAST AREA WOULD SEE A SLOW WARMING TREND AND ONLY A PERIOD OF HIGHER CLOUD COVER AS THE TROUGH PASSES. IN THE FORMER CASE...PER THE ECMWF...THE CLOSED LOW COULD ENTRAIN ENOUGH MID-LVL MOISTURE AND BRING ENOUGH LIFT TO PRODUCE SOME LIGHT SNOWFALL ACROSS THE AREA LATE WED TO THU...AND ALSO DELAY WARMER TEMPS. A COUPLE MEMBERS OF THE GEFS SUPPORT THE ECMWF SOLUTION...BUT CONFIDENCE IS STILL TOO LOW TO ADD ANY SNOW MENTION TO THE FCST JUST YET. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 56 17 40 13 32 / 0 0 10 10 10 TULIA 58 20 42 15 33 / 0 0 0 10 0 PLAINVIEW 59 20 44 17 34 / 0 0 0 0 0 LEVELLAND 59 21 44 16 34 / 0 0 0 0 0 LUBBOCK 59 22 47 18 35 / 0 0 0 0 0 DENVER CITY 59 23 45 16 35 / 0 0 10 0 0 BROWNFIELD 60 23 46 18 35 / 0 0 0 0 0 CHILDRESS 66 29 47 22 36 / 0 0 0 10 10 SPUR 65 27 48 21 37 / 0 0 0 0 0 ASPERMONT 70 31 52 22 37 / 0 0 10 10 10 && .LUB WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING FOR THE FOLLOWING ZONES: TXZ021>024-027>030-033>035-039-040. WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 6 PM CST THIS EVENING FOR THE FOLLOWING ZONES: TXZ025-026-031-032-036-037-041-042. && 23/33
Hazardous weather outlook, Jan 10, 5:15 PM CST, 11 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 515 PM CST THU JAN 10 2013 TXZ021>044-112315- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 515 PM CST THU JAN 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STRONG SOUTHWESTERLY WINDS OF 25 TO 35 MPH WITH GUSTS OF 50 TO 60 MPH ARE EXPECTED ACROSS MUCH OF THE CAPROCK AND ADJACENT ROLLING PLAINS FRIDAY AFTERNOON. A HIGH WIND WATCH IS IN EFFECT FOR THESE AREAS. ELSEWHERE...A WIND ADVISORY MAY BECOME NECESSARY FRIDAY AFTERNOON. OTHERWISE...THE POTENTIAL FOR HAZARDOUS WEATHER IS LOW.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 11, 4:38 AM CST | High Wind Warning | LUB | Bailey, Briscoe, Castro, Cochran, Floyd, Hale and 7 more | 10 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.